Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 51, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 26, 2005, 2:40 PM CDT for Harrison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2005, 2:40 PM CDT (19:40 UTC)
- Expired
- Apr 26, 2005, 3:15 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 7:40 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 261941 TORLIX MSC047-262015- /O.NEW.KLIX.TO.W.0051.050426T1940Z-050426T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 240 PM CDT TUE APR 26 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT... BILOXI * UNTIL 315 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONG BEACH...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GULFPORT BY 250 PM CDT BILOXI BY 300 PM CDT ST. MARTIN BY 305 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3050 8929 3033 8928 3040 8888 3052 8888 $$ 8
1 follow-up statement
000 WWUS54 KLIX 262000 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT TUE APR 26 2005 MSC047-262015- /O.CON.KLIX.TO.W.0051.000000T0000Z-050426T2015Z/ HARRISON MS- 259 PM CDT TUE APR 26 2005 ...A TORNADO WARNING CONTINUES UNTIL 315 PM CDT FOR HARRISON COUNTY... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHWEST OF BILOXI ...MOVING EAST AT 40 MPH. LAT...LON 3050 8929 3033 8928 3040 8888 3052 8888 $$ 8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 8:25 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 26, 8:25 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 825 AM CDT TUE APR 26 2005 .UPDATE... UPDATED GRIDS AND WILL UPDATE ZONE FORECAST PRODUCT SHORTLY FOR SEVERE THUNDERSTORM WATCH NUMBER 205 WHICH IS IN EFFECT FOR THE ENTIRE FORECAST AREA EXCEPT THE OUTER COASTAL WATERS UNTIL 4 PM. THUNDERSTORMS DO SHOW ANY SIGN OF GETTING STRONG TO SEVERE YET IN EAST CENTRAL LA AND SOUTHWEST MS...BUT COMBINATION OF DAYTIME HEATING...MID LEVEL COOLING...AND EVENTUALLY LOW LEVEL FORCING ALONG COLD FRONT SHOULD CAUSE AN INCREASE IN INTENSITY AND COVERAGE LATER THIS MORNING. REMAINDER OF FORECAST LOOKS GOOD. && .PREV DISCUSSION... (ISSUED 425 AM CDT TUE APR 26 2005) SYNOPSIS... A VIGOROUS SHORTWAVE TROUGH WILL MOVE ACROSS THE LOWER MS VALLEY BY THIS AFTERNOON. THE MOST FAVORABLE DIVERGENCE AREA...ASSOCIATED WITH A COUPLED JET STRUCTURE...HAS MOVED EAST OF THE FORECAST AREA...HOWEVER...WATER VAPOR IMAGERY AND THE NUMERICAL MODELS SHOW AN ADDITIONAL ONE OR TWO UPPER SPEED MAXIMA WHICH WILL RACE ALONG THE SOUTHWARD SINKING CORE OF THE JET STREAM ACROSS COASTAL LA AND LATER THE NORTH GULF. ONE SPEED MAX IS NOW EVIDENT OVER THE EXTREME NORTHWEST GULF TO THE SOUTH CENTRAL LA COAST...AND IS CAUSING COOLING CLOUD TOPS ON IR IMAGERY AND INCREASING SHOWERS. AT THE SURFACE...A SEGMENT OF THE TWISTING WARM/MARINE FRONT IS FINALLY MAKING ITS NORTHWARD TREK INLAND AND IT APPEARS TO RUN NW-SE ACROSS SOUTHEAST MS TO NEAR LAKE PONTCHARTRAIN TO MORGAN CITY AS OF 4 AM. DISCUSSION... THE COMBINATION OF GREATER LOW LEVEL THETA-E...SLIGHT COOLING IN THE MID LEVELS...AND LIFT ASSOCIATED WITH THE UPPER SPEED MAX SHOULD CAUSE THE DEVELOPING SHOWERS TO BECOME SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW HOURS. IF CONVECTION BECOMES DEEP...THERE WILL BE AN INCREASING POTENTIAL FOR LARGE HAIL...AND POSSIBLY DAMAGING WINDS NEAR AND SOUTH OF THE WARM FRONT THIS MORNING. THIS AFTERNOON...DRY AIR SURGES INTO THE NORTH AND WEST PORTION OF THE FORECAST AREA WITH PRECIPITABLE WATER/ PW/ VALUES DROPPING FROM AROUND 1 INCH TO LESS THAN .75 INCH AS THE COLD FRONT MOVES THROUGH THE AREA. THIS SHOULD END THE RAIN AND DECREASE CLOUD COVER NORTHWEST HALF BY 3 OR 4 PM. DRIER AIR WILL ALSO CAUSE MOST OF THE CONVECTION TO WEAKEN AND DISSIPATE LATE IN THE AFTERNOON IN COASTAL SECTIONS WITH THE PASSAGE OF THE COLD FRONT. REGARDING SEVERE THUNDERSTORM CHANCES THIS AFTERNOON...THERE WILL BE A FINE LINE BETWEEN HAVING VERY TO EXTREMELY UNSTABLE TEMPERATURE PROFILES AROUND MIDDAY...AND MARGINAL SUPPORT FROM UPPER DIVERGENCE AND FRONTAL LIFT. HOWEVER...DECENT FORCING TO SUPPORT DEEP CONVECTION THROUGH THE INCREASINGLY DRY MID LEVELS WILL MOVE EAST OF THE AREA DURING THE MID TO LATE AFTERNOON HOURS. WILL MAINTAIN MENTION OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK WITH THE MAIN THREATS AGAIN BEING A FEW STORMS WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS SHOULD BE GENERALLY LIGHT IN MOST AREAS WITH PRECIPITATION COVERAGE AVERAGING 30 TO 40 PERCENT. HOPEFULLY THIS WILL HOLD...BUT IF COVERAGE OF DEVELOPING SHOWERS NEAR THE COAST INCREASES...POPS MAY NEED TO BE RAISED A BIT LATER THIS MORNING. TEMPERATURES SHOULD WARM CLOSER TO NORMAL TODAY AFTER ANOTHER COOL DAY FOR THIS TIME OF YEAR YESTERDAY. WITH UPPER LEVEL SUPPORT GONE AND THE FRONT MOVING OFF THE COAST... HAVE REMOVED MENTION OF RAIN FROM LAND AREAS TONIGHT. DRY WEATHER AND MORE SEASONAL TEMPERATURES WILL PREVAIL WEDNESDAY WITH ANOTHER SURGE OF LOWER HUMIDITY. AS THE SURFACE HIGH SHIFTS EAST THURSDAY THROUGH THE WEEKEND...SOUTHERLY WINDS WILL CAUSE INCREASED HUMIDITY LEVELS...AND RISING HEIGHTS ALOFT WILL HELP PUSH TEMPERATURES INTO THE MID 80S INLAND TO NEAR 80 ON THE COAST FOR HIGHS STARTING THURSDAY INTO SATURDAY. THE NEXT POTENT SHORTWAVE TROUGH AND ASSOCIATED WEAK COLD FRONT ARE STILL EXPECTED TO BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS STARTING LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. RIGHT NOW IT APPEARS THE COLD FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT AND BRING A DRY AND SLIGHTLY COOLER AND LESS HUMID DAY ON SUNDAY. IF THE GFS IS CORRECT...THIS SYSTEM WILL HAVE ABUNDANT DEEP LAYER MOISTURE WITH PWS AROUND 2 INCHES. THIS MAY LEAD TO THE POTENTIAL OF BOTH SEVERE THUNDERSTORMS AND HEAVY RAIN...RIGHT NOW APPEARING MOST LIKELY DURING THE AFTERNOON AND EVENING SATURDAY...WHICH IS DURING THE NEW ORLEANS JAZZ AND HERITAGE FESTIVAL WHICH IS EXPECTED TO HAVE OVER 100,000 PEOPLE IN ATTENDANCE OUTDOORS. THIS IS STILL SUBJECT TO CHANGE THIS EARLY ON OF COURSE. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Apr 26, 6:09 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 609 AM CDT TUE APR 26 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 609 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A POTENT UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH THIS EVENING WITH AN ASSOCATED COLD FRONT PUSHING THROUGH THE CENTRAL GULF COAST REGION THIS AFTERNOON. OTHER MINOR DISTURBANCES WILL RIDE ALONG THE UPPER JETSTREAM NEAR THE GULF COAST TODAY. THIS MORNING...A WARM FRONT WILL CONTINUE TO MOVE NORTH THROUGH SOUTH MISSISSIPPI WITH THE WHOLE AREA BECOMING WARMER AND MORE HUIMID. COOLING TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE AND WARMING AND MOISTENING AIR IN THE LOW LEVELS WILL RESULT IN A VERY UNSTABLE AIRMASS. THE COMBINATION OF THESE FACTORS WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT DURING THE MORNING. ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE MOST LIKELY TIME OF SEVERE WEATHER IS STARTING AROUND 8 OR 9 AM NORTH AND WEST OF BATON ROUGE...TO THE EARLY AFTERNOON HOURS NEAR THE SOUTHEAST LOUISIANA AND MISSISSIPPI COASTS. THE THREAT OF THUNDERSTORMS WILL END FROM THE NORTHWEST WITH THE FRONTAL PASSAGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. ANOTHER POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE THROUGH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. IT APPEARS THIS SYSTEM MAY HAVE COPIOUS AMOUNTS OF MOISTURE TO PRODUCE A THREAT OF BOTH STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN. THE TIMING AND STRENGTH OF THIS SYSTEM MAY CHANGE...SO STAY TUNED TO LATER FORECASTS. NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER THIS MORNING AND AFTERNOON. 22
In the hours before
Special weather statement, Apr 26, 12:49 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1249 PM CDT TUE APR 26 2005 LAZ037>039-MSZ070-071-261903- PIKE MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA- 1249 PM CDT TUE APR 26 2005 MODERATE TO STRONG SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE FLORIDA PARISHES AND EXTREME SOUTH CENTRAL MISSISSIPPI. THROUGH 200 PM...STORMS WILL AFFECT THE COMMUNITIES OF MCCOMB TO TYLERTOWN MISSISSIPPI AND FROM DARLINGTON TO FRANKLINTON LOUISIANA. THESE THUNDERSTORMS ARE MOVING TO THE EAST AT 15 MPH AND WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...OCCASIONAL LIGHTNING...WIND GUSTS TO 35 MPH AND RAINFALL TOTALS UP TO .25 INCH WILL BE POSSIBLE WITH THESE THUNDERSTORMS AS WELL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 8
Local storm report, Apr 26, 2:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 E FRANKLINTON 30.85N 90.13W
04/26/2005 0.75 INCH WASHINGTON LA AMATEUR RADIO
0133 PM HAIL 4 W POPLARVILLE 30.84N 89.60W
04/26/2005 0.75 INCH PEARL RIVER MS EMERGENCY MNGR
0135 PM HAIL 9 W POPLARVILLE 30.84N 89.69W
04/26/2005 0.75 INCH PEARL RIVER MS EMERGENCY MNGR
&&
XXXXLocal storm report, Apr 26, 2:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 E FRANKLINTON 30.85N 90.13W
04/26/2005 0.75 INCH WASHINGTON LA POLICE DEPARTMENT
0133 PM HAIL 4 W POPLARVILLE 30.84N 89.60W
04/26/2005 0.75 INCH PEARL RIVER MS EMERGENCY MNGR
0135 PM HAIL 9 W POPLARVILLE 30.84N 89.69W
04/26/2005 0.75 INCH PEARL RIVER MS EMERGENCY MNGR
&&
XXXXThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:02 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 43 min |
| Apr 26, 1:22 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 38 min |
| Apr 26, 1:22 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 38 min |
| Apr 26, 2:18 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | |
| Apr 26, 3:06 PM CDT | Tornado Warning | LIX | Jackson | 31 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.